MAUDE Adverse Event Report: COVIDIEN GIA; STAPLER, SURGICAL

COVIDIEN GIA; STAPLER, SURGICAL
Model Number GIA10038S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during an abdominal perineal resection, the handle of the stapler came off before it was used.There was no patient involvement.
 
Additional Manufacturer Narrative
Additional information: d3 (mfr name, street1), d4 (udi), d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the plastic housing of the anvil side of the stapler was disengaged from the anvil.The single use loading unit (sulu) displayed a full complement of staples.The interlock was set.Microscopic inspection of the knife blade displayed no damage.Functionally, the handle was reattached to the stapler.The sulu unloaded and loaded repeatedly without difficulty.The sulu and instrument were applied to test media with acceptable results.The knife cut completely and cleanly and the staple line was properly formed.It was reported that the handle of the stapler came off before it was used.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur from excessive manipulation or rough handling of the instrument.Rough handling may be a result of user pulling on the handle to manipulate the device location or open the device without using the release button.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: to open the instrument by pushing in on the black release button on the cartridge fork lever handle (located at the end of the instrument).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
GIA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21878785
Report Number2647580-2025-01268
Device Sequence Number8640822
Product Code GAG
UDI-Device Identifier30884521031672
UDI-Public(01)30884521031672(17)281130(10)P3M0927(20)03
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K221013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIA10038S
Device Catalogue NumberGIA10038S
Device Lot NumberP3M0927
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer06/11/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown